MAUDE Adverse Event Report: ARTHREX, INC. AVL 4.5MM INFERIOR DRILL, MODULAR; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. AVL 4.5MM INFERIOR DRILL, MODULAR; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number AVL 4.5MM INFERIOR DRILL, MODULAR
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 12/08/2022, it was reported by a sales representative via sems that a ar-9239ag inferior drill, and a ar-9231-vl-01 drill guide didn't hold up under the torque it received, and both devices broke.This occurred during a case, another tray was used to complete the case.There was no patient effect reported.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/08/2022, it was reported by a sales representative via sems that a ar-9239ag inferior drill, and a ar-9231-vl-01 drill guide didn't hold up under the torque it received, and both devices broke.This occurred during a case, another tray was used to complete the case.There was no patient effect reported.Additional information provided on 12/13/2022, it was reported that this event occurred on 12/06/2022 during a total shoulder case.All metal shavings were retrieved.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual evaluation, it was noted that the drill flutes are damaged with abrasion marks and nicks, around the outside diameter of the device was observed strong abrasion marks.The spring coil is missing.The most likely cause is that the drill was activated when it went in/out through the drill guide.The cause remains misuse.

Brand Name
AVL 4.5MM INFERIOR DRILL, MODULAR
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16052032
Report Number1220246-2022-05994
Device Sequence Number15007486
Product Code HWE
UDI-Device Identifier00888867350489
UDI-Public00888867350489
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVL 4.5MM INFERIOR DRILL, MODULAR
Device Catalogue NumberAR-9239AG
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown